MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702496
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "asnis 4.0 extraction surgery due to bone healing was performed on (b)(6)2019.Primary surgery was performed within a year.The patient bone quality was so hard, the hex of the screw head worn during the extraction using the hex solid driver.After that the surgeon tried to remove the screw using the extractor, but the tip of the extractor broke as soon as he started using.The screw was removed with another instruments that the hospital has finally, the procedure was finished." procedure was completed successfully with no adverse consequences reported.
 
Additional Manufacturer Narrative
The reported could be confirmed, since the returned device was found to have a portion of the insertion thread line broken off.The device inspection revealed the following: damage to the insertion thread line of the asnis iii extractor is observed.No damage to the hexagonal head insert of the screw that is severe enough to warrant the need for an extraction tool is observed.In order to extract a screw, the screw head needs to be significantly damaged and a hole drilled into the screw for the extractor¿s thread to fit into.Neither of these is observed on returned product.Additional information can be found in the ¿implant extraction guide.¿ in addition, the initial complaint states that it was an asnis 4 extraction and clarification was not provided as to why a variax screw was used for an asnis procedure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation performed, the root cause was attributed to a user related issue.The failure was caused by incomplete application of extraction procedure.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "asnis 4.0 extraction surgery due to bone healing was performed on (b)(6) 2019.Primary surgery was performed within a year.The patient bone quality was so hard, the hex of the screw head worn during the extraction using the hex solid driver.After that the surgeon tried to remove the screw using the extractor, but the tip of the extractor broke as soon as he started using.The screw was removed with another instruments that the hospital has finally, the procedure was finished." procedure was completed successfully with no adverse consequences reported.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8935585
Report Number0008031020-2019-01152
Device Sequence Number2458793
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702496
Device Lot Number13215Y
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR